Skip to Content

My doctor is trying to prescribe Effexor for hot flashes. My concern is weight gain any thoughts?

Responses (4)

WildcatVet 23 Sep 2016

Hi, Della! Actually, weight loss is more common with Effexor (<3% versus 1% or less). Either way it's a very low percentage of users and Effexor is considered one of the most weight neutral antidepressants..
Best wishes and good luck. WC

jennifredparrack 23 Sep 2016

Effexor is a very hard drug to get off of... I would ask doctor if he can offer a different drug.

Della Fite 23 Sep 2016

Hi,
So now im really concerned . Years ago I was on Zoloft for a couple years and when I got off of it I experienced some horrid brain zaps! Is this what they are talking about? If so I rather suffer with the hot flashes.

Della

smileyhappy 23 Sep 2016

Thats funny when i was on Effexor it caused hot flashes! Must of been a different dosage.

Smileyhappy

WildcatVet 23 Sep 2016

*Hot flashes* are listed as a side effect of Effexor. Maybe it means *brain zaps* as opposed to menopausal hot flashes?

WildcatVet 23 Sep 2016

PS, when I discontinued Effexor my doctor gave me a decreasing schedule and I had no effects whatsoever ~ not when I was on the medication either.

G mc 23 Sep 2016

Hi Delia:
When I took effexor, I got hot flashes (embarrassing at work) all throughout the day and brain zaps, amongst many other SE's., I couldn't tolerate it. I only took it a few months, and had a heck of a time with withdrawal from it!

G mc 23 Sep 2016

Well, it was the equivalent of the way "menopausal hot flashes" feel. I would be standing there, and all of a sudden, I would get this feeling like I was burning up, like, all of a sudden, it was too hot and I needed air, and I would start sweating profusely.
No one else around me was hot or sweating either. I am waaaay past hot flashes. Unless that sensation is medically (effexor) induced at the time. It's miserable!!!

Della Fite 26 Sep 2016

Thank you! What milligram were you taking? They are talking about 3.75 one time a day.

chynatee 9 Oct 2016

Hi Della. When my doctor changed my medication from Zoloft to Effexor, I lost 20 pounds. Unfortunately that was what I gained from the Zoloft over the course of about 4 years, that along with some Psychotic medications I was taking for Major Depressive Disorder. However I have kept the weight off despite having "hot flashes" as well. I don't know if this has helped any but I wanted to share my input. I hope you're doing okay with it.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions